Texas, 2006

Hail and Damaging Winds in Texas, May 9 to 10, 2006

May 9 to 10, 2006 · NWS OUN · 30 events in 5 counties and zones

25 hail, 5 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 9, 8:05 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, May 9, 8:05 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT TUE MAY 9 2006

.UPDATE...
HP SUPERCELLS WITH NUMEROUS REPORTS OF BRIEF TORNADOES/LARGE
HAIL/FLOODING RAINS CONTINUE ACROSS SOUTHEAST OKLAHOMA AT THIS TIME
WITHIN AN AXIS OF EXTREMLY UNSTABLE AIR AND NEAR THE INTERSECTION OF
AN OUTFLOW BOUNDARY AND DRYLINE. OTHER SCATTERED STORMS ARE
DEVELOPING FARTHER NORTH ALONG THE SYNOPTIC SCALE COLD FRONT.
ADDITIONAL STORMS DEVELOPED EARLIER THIS AFTERNOON ACROSS EASTERN
NEW MEXICO/WEST TEXAS DUE TO MOIST/UPSLOPE FLOW WITH THESE STORMS
ABOUT TO ENTER WESTERN PARTS OF THE FORECAST AREA. RUN-TO-RUN MODEL
CONSISTENCY AND UPPER AIR ANALYSIS SHOW GOOD POTENTIAL FOR
WIDESPREAD RAIN OVER THE MAJORITY OF THE FORECAST AREA OVERNIGHT DUE
TO DEEP FRONTOGENESIS AND Q VECTOR CONVERGENCE ACCOMPANYING A WELL
DEFINED SHORTWAVE TROUGH OVER THE ROCKIES. HIGHEST QPF MAY BE JUST
AHEAD OF THE DRYLINE IN SOUTHEAST OKLAHOMA AND ALSO JUST NORTH OF
THE SYNOPTIC COLD FRONT THAT AT THIS TIME HAS ESSENTIALLY STALLED.
FRONT WILL BE REINFORCED LATE TONIGHT AS THE TROUGH PROGRESSES OVER
THE AREA.

RADAR TRENDS SHOW THE POTENTIAL FOR CONTINUED TRAINING OF SUPERCELLS
OVER SOUTHEAST OKLAHOMA...SO A SHORT TERM FLOOD WATCH WAS ISSUED
EARLIER THIS EVENING FOR THE NEXT FEW HOURS. RAIN/SCATTERED
THUNDERSTORMS MAY BE ONGOING AT THE BEGINNING OF THE PERIOD WED
MAINLY IN EASTERN AREAS WITH DRIER/STABLE AIR FILTERING INTO THE
REGION ON WEDNESDAY. INCREASED WIND SPEEDS QUITE A BIT FOR WEDNESDAY
CONSIDERING DEEP SUBSIDENCE AND AN INCREASE IN THE PRESSURE
GRADIENT. UPDATES WERE JUST ISSUED.

JAMES

-----------------------------------------------------
.PREV DISCUSSION... (ISSUED 301 PM CDT TUE MAY 9 2006)

DISCUSSION...
19Z OUN SOUNDING SHOWS COOLING OF CAP LEVEL... BUT 18Z FORT WORTH
CAP STILL GIVES A DECENT AMOUNT OF NEGATIVE AREA. BUT CURRENTLY
THINK THAT WE CAN GET SOME STORMS TO DEVELOP IN THE WARM SECTOR
THIS AFTERNOON. LARGE AMOUNT OF INSTABILITY AVAILABLE SO SEVERE
WEATHER IS LIKELY IF WE CAN GET STORMS TO GO. SURFACE OBS/RADAR/
SATELLITE SHOW FRONT FROM NEAR CUSHING TO OKC SOUTHWEST INTO
SOUTHWEST OKLAHOMA AND DRYLINE IS ORGANIZING JUST EAST OF
INTERSTATE 35 ACROSS SOUTHERN OKLAHOMA... SO INITIAL AREA TO WATCH
IS ACROSS PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA ALONG FRONT
AND DRYLINE. IT ALSO APPEARS A MID LEVEL WAVE IS MOVING ACROSS
WESTERN OKLAHOMA WHICH IS ENHANCING CUMULUS FIELD. LATER
TONIGHT... CONVECTION IS EXPECTED TO BECOME WIDESPREAD AND MOVE
FROM WEST TO EAST ACROSS THE AREA AS MAIN UPPER WAVE APPROACHES
THE CENTRAL PLAINS AND PRECIPITATION WILL BE LIKELY IN MANY AREAS
LATER TONIGHT. PRELIMINARY POPS ARE BELOW BUT WILL LIKELY ADJUST
SPECIFIC NUMBERS RIGHT BEFORE ISSUING PRODUCTS.

STILL SOME LINGERING STORMS POSSIBLE EARLY TOMORROW BEFORE THE
UPPER WAVE MOVES FARTHER NORTHEAST. BUT THEN THE UPPER STORM WILL
SIT AND SPIN OVER THE MIDWEST/GREAT LAKES REGION FOR A FEW DAYS
KEEPING FORECAST AREA UNDER A GENERAL NORTHWEST FLOW. THE BEST
CHANCE OF RAIN AFTER THE CURRENT SYSTEM IS ON SATURDAY AND SUNDAY
AS SURFACE COLD FRONT MOVES INTO THE AREA. HAVE KEPT THE REST OF
THE FORECAST DRY BUT WILL HAVE TO WATCH HOW THE SURFACE PATTERN
EVOLVES FROM DAY TO DAY UNDER THE NORTHWEST FLOW. TEMPERATURES
ARE EXPECTED TO REMAIN NEAR OR BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  59  73  48  74 /  60  30   0   0
HOBART OK         58  73  48  75 /  40  20   0   0
WICHITA FALLS TX  61  76  51  77 /  30  20   0   0
GAGE OK           49  69  42  72 /  60  20   0   0
PONCA CITY OK     55  70  46  73 /  70  40   0   0
DURANT OK         66  77  53  76 /  50  30   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 AM CDT WEDNESDAY FOR OKZ048-OKZ052.

TX...NONE.
Hazardous weather outlook, May 9, 8:00 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT TUE MAY 9 2006

OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
900 PM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS OVER PORTIONS OF
SOUTHEAST OKLAHOMA. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS
ACROSS THE REST OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK AREA COVERS LOCATIONS NEAR AND EAST OF A LINE
EXTENDING FROM HOLDENVILLE TO ADA TO MADILL.

TIMING...
IN THE MODERATE RISK AREA...THE MOST LIKELY TIME FOR SEVERE
THUNDERSTORMS WILL BE THROUGH THE EVENING HOURS. IN THE SLIGHT RISK
AREA...THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
MID EVENING THROUGH THE OVERNIGHT HOURS.

IMPACTS...
NUMEROUS STORMS WILL PRODUCE HAIL TO THE SIZE OF QUARTERS AND WIND
GUSTS TO 60 MPH. THE MOST INTENSE STORMS COULD PRODUCE HAIL UP TO
BASEBALL SIZE AND WIND GUSTS OVER 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS MOST
OF OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PLAN TO BE INVOLVED IN
SEVERE WEATHER OPERATIONS THIS EVENING AND INTO THE OVERNIGHT HOURS.

DISCUSSION...
SUPERCELL THUNDERSTORMS DEVELOPED ACROSS SOUTHEAST OKLAHOMA LATE
THIS AFTERNOON...AND THOSE STORMS WILL CONTINUE TO AFFECT THE
MODERATE RISK AREA THROUGH THE EVENING HOURS...WITH THE THREAT OF
FLOODING...LARGE HAIL AND DAMAGING WINDS.

NEW THUNDERSTORMS FORMED IN THE TEXAS PANHANDLE DURING THE EARLY
EVENING AND THESE STORMS WILL BRING THE THREAT OF SEVERE WEATHER TO
PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATER THIS
EVENING...WITH THE THREAT SPREADING EAST THROUGH THE NIGHT.

PROBABILITY TABLE...
VALID THROUGH 7 AM CDT WEDNESDAY MAY 10.
HERE ARE THE PROBABILITIES FOR THE SLIGHT AND MODERATE RISK AREAS.

PROBABILITY OF THUNDERSTORMS OCCURRING IN THE MODERATE RISK
AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IN THE MODERATE RISK AREA IF STORMS DO
OCCUR...100 PERCENT.

PROBABILITY OF THUNDERSTORMS OCCURRING IN THE SLIGHT RISK AREA...100
PERCENT.
PROBABILITY OF SEVERE STORMS IN THE SLIGHT RISK AREA...100 PERCENT.

OTHER HAZARDOUS WEATHER...
FLOODING RAINS WILL BE POSSIBLE WITH THE STRONGEST STORMS...AND A
FLOOD WATCH IS IN EFFECT FOR SOUTHEAST OKLAHOMA. THUNDERSTORMS
MOVING ACROSS THE REGION LATER TONIGHT COULD ALSO PRODUCE LOCALLY
HEAVY RAIN WHICH COULD LEAD TO WATER-COVERED ROADWAYS AND SOME MINOR
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE ONGOING WEDNESDAY MORNING OVER PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS. MOST IF NOT ALL OF THIS ACTIVITY
IS EXPECTED TO REMAIN BELOW SEVERE LEVELS...ALTHOUGH MARGINALLY
SEVERE HAIL AND VERY HEAVY RAIN WILL BE A CONCERN THROUGH THE
MORNING HOURS. THUNDERSTORM CHANCES RETURN TO THE AREA ON SATURDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY MORNING...MAY 10TH.

SMITH

In the hours before

Local storm report, May 9, 8:04 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             ATOKA                   34.38N 96.13W
05/09/2006  E1.25 INCH       ATOKA              OK   EMERGENCY MNGR

&&
Local storm report, May 9, 8:17 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
917 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     FLASH FLOOD      ATOKA                   34.38N 96.13W
05/09/2006                   ATOKA              OK   PUBLIC

            NUMEROUS STREETS WITH HIGH WATER

&&
Special weather statement, May 9, 8:24 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
924 PM CDT TUE MAY 9 2006

OKZ052-100245-
BRYAN OK-
924 PM CDT TUE MAY 9 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

AT 924 PM...THUNDERSTORMS WERE DEVELOPING AND STRENGTHENING QUICKLY
ACROSS NORTHERN BRYAN COUNTY...BETWEEN CADDO AND BOKCHITO...WITH
MOVEMENT TOWARD THE EAST AT 20 MPH. CONDITIONS ARE FAVORABLE FOR
FURTHER DEVELOPMENT.

PEOPLE IN BRYAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Local storm report, May 9, 8:56 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
956 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             VINSON                  34.90N 99.87W
05/09/2006  M2.50 INCH       HARMON             OK   CO-OP OBSERVER

0940 PM     HAIL             VINSON                  34.90N 99.87W
05/09/2006  E2.50 INCH       HARMON             OK   CO-OP OBSERVER

            MEASURED 2.25 INCH HAIL

&&

FM
Local storm report, May 9, 8:56 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED HAIL SIZE...
NATIONAL WEATHER SERVICE NORMAN OK
956 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             VINSON                  34.90N 99.87W
05/09/2006  M2.25 INCH       HARMON             OK   CO-OP OBSERVER

&&

FM
Local storm report, May 9, 9:06 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1006 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             6 W MANGUM              34.88N 99.61W
05/09/2006  E1.75 INCH       GREER              OK   EMERGENCY MNGR

0957 PM     HAIL             2 S REED                34.87N 99.68W
05/09/2006  E2.75 INCH       GREER              OK   EMERGENCY MNGR

&&

FM

The radar

The Altus AFB radar (KFDR), 70 km away, was scanning. The volume nearest the first event began at 03:18 UTC.

Open the radar archive at this moment

Event by event

25 hail, 5 thunderstorm wind. Local standard time, as filed.

Hail, Hardeman

When
May 9, 9:17 PM CST
Where
Hardeman County, Quanah
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
34.317, -99.733

Hail, Hardeman

When
May 9, 9:17 PM CST
Where
Hardeman County, 6 mi N of Quanah
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.400, -99.733

Hail, Hardeman

When
May 9, 9:21 PM CST
Where
Hardeman County, Quanah
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.317, -99.733

Hail, Hardeman

When
May 9, 9:30 PM CST
Where
Hardeman County, 3 mi W of Chillicothe
Measured
4.5 in hail
Reported by
AMATEUR RADIO
Coordinates
34.250, -99.550

Hail, Hardeman

When
May 9, 9:35 PM CST
Where
Hardeman County, Chillicothe
Measured
3 in hail
Reported by
AMATEUR RADIO
Coordinates
34.250, -99.500

Hail, Wilbarger

When
May 9, 9:48 PM CST
Where
Wilbarger County, 2 mi W of Vernon
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.150, -99.317

Hail, Wilbarger

When
May 9, 9:58 PM CST
Where
Wilbarger County, Vernon
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.150, -99.283

Hail, Wilbarger

When
May 9, 10:07 PM CST
Where
Wilbarger County, Oklaunion
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.133, -99.133

Hail, Wilbarger

When
May 9, 10:14 PM CST
Where
Wilbarger County, Harrold
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.083, -99.033

Hail, Wichita

When
May 9, 10:19 PM CST
Where
Wichita County, 1 mi N of Electra
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.050, -98.917

Hail, Wilbarger

When
May 9, 10:20 PM CST
Where
Wilbarger County, Harrold
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
34.083, -99.033

Hail, Wichita

When
May 9, 10:21 PM CST
Where
Wichita County, 4 mi NW of Electra
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.067, -98.967

Hail, Wichita

When
May 9, 10:26 PM CST
Where
Wichita County, 4 mi NW of Electra
Measured
2.5 in hail
Reported by
AMATEUR RADIO
Coordinates
34.067, -98.967

Hail, Wichita

When
May 9, 10:26 PM CST
Where
Wichita County, Electra
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.033, -98.917

Hail, Wichita

When
May 9, 10:45 PM CST
Where
Wichita County, Iowa Park
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.950, -98.667

Hail, Wichita

When
May 9, 10:51 PM CST
Where
Wichita County, 4 mi NW of Wichita Falls
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.933, -98.550

Hail, Wichita

When
May 9, 11:01 PM CST
Where
Wichita County, Wichita Falls
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail, Wichita

When
May 9, 11:08 PM CST
Where
Wichita County, Wichita Falls
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail was reported at Armory Road and Jacksboro Highway.

Hail, Archer

When
May 9, 11:10 PM CST
Where
Archer County, Lakeside City
Measured
0.88 in hail
Reported by
COOP STATION
Coordinates
32.833, -98.533

Hail, Wichita

When
May 9, 11:12 PM CST
Where
Wichita County, Wichita Falls
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail was observed at the intersection of Highway 287 and Old Windthorst Road.

Hail, Clay

When
May 9, 11:24 PM CST
Where
Clay County, Jolly
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.867, -98.350

Hail, Clay

When
May 9, 11:34 PM CST
Where
Clay County, 4 mi SE of Jolly
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.833, -98.300

Hail, Clay

When
May 9, 11:38 PM CST
Where
Clay County, 2 mi N of Henrietta
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.850, -98.200

Hail, Clay

When
May 9, 11:40 PM CST
Where
Clay County, Henrietta
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.817, -98.200

Hail, Clay

When
May 9, 11:45 PM CST
Where
Clay County, Henrietta
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.817, -98.200

Thunderstorm Wind, Hardeman

When
May 10, 2:30 AM CST
Where
Hardeman County, Goodlett
Measured
52 kt (60 mph) estimated gust
Property damage
$100
Reported by
GENERAL PUBLIC
Coordinates
34.350, -99.883

Two to three inch tree limbs were downed.

Thunderstorm Wind, Wilbarger

When
May 10, 3:28 AM CST
Where
Wilbarger County, Vernon Wilbarger Arp
Measured
61 kt (70 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.233, -99.283

Thunderstorm Wind, Clay

When
May 10, 4:10 AM CST
Where
Clay County, Thornberry
Measured
65 kt (75 mph) estimated gust
Property damage
$300,000
Reported by
EMERGENCY MANAGER
Coordinates
34.067, -98.383

The side of a metal barn was blown out. Numerous trees blown onto roofs. A 140 foot broadband tower was blown over. Several older metal barns were also blown over. Several trees were downed. One large tree was blown on top of a house. A barn door and the roof of another home sustained damage.

Thunderstorm Wind, Wichita

When
May 10, 4:10 AM CST
Where
Wichita County, Burkburnett
Measured
65 kt (75 mph) estimated gust
Property damage
$750,000
Reported by
EMERGENCY MANAGER
Coordinates
34.100, -98.567

Numerous streets were closed due to trees being blown over into the street. Numerous trees were also blown on top of houses. Four power poles were snapped. Several camp trailers were flipped and power poles snapped on Holeman Road. A service station canopy was blown onto the road at the Interstate 44 and Interstate 240 intersection. TXU Electic also reported five to six feeder lines were downed.

Thunderstorm Wind, Clay

When
May 10, 4:20 AM CST
Where
Clay County, Byers
Measured
56 kt (64 mph) estimated gust
Property damage
$150
Reported by
EMERGENCY MANAGER
Coordinates
34.067, -98.183

Several tree limbs were downed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508788, 5508789, 5508790, 5507968, 5507969, 5507970, 5507971, 5507972, 5507973, 5507974, 5507975, 5507976, 5507977, 5507978, 5507979, 5507980, 5507981, 5507982, 5507983, 5507984, 5507985, 5507986, 5507987, 5507988, 5507989, 5507990, 5507991, 5507992, 5508050, 5508051.